MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER
Catalog Number PSI-6F-11-018/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during the procedure while removing the device the patient vessel experienced "radial spasm" preventing removal of the sheath.The sheath broke into 2 pieces, with one piece of the device remaining within the patient's vascular system and later removed with a vascular snare.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PRELUDE SHEATH INTRODUCER
Common Device Name
SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key14366342
Report Number1721504-2022-00043
Device Sequence Number2007162
Product Code DRE
UDI-Device Identifier00884450331361
UDI-Public00884450331361
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K070159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Catalogue NumberPSI-6F-11-018/C
Device Lot NumberH2247695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown